Alert archive / Texas / Areal Flood Warnings in 2021
Areal Flood Warning 8, NWS Lake Charles, LA
NWS Lake Charles, LA issued this areal flood warning at May 17, 2021, 5:34 PM CDT for Jasper County, Orange County, Texas. It was in force for 7 days. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 17, 2021, 5:34 PM CDT (22:34 UTC)
- Expired
- May 24, 2021, 5:30 PM CDT
- In force
- 7 days
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jasper County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 69 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.6 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 626 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 314 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 10.3
The text
As transmitted.
499
WGUS44 KLCH 172234
FLWLCH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Lake Charles LA
534 PM CDT Mon May 17 2021
TXC241-361-202230-
/O.NEW.KLCH.FA.W.0008.210517T2234Z-210520T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jasper TX-Orange TX-
534 PM CDT Mon May 17 2021
The National Weather Service in Lake Charles has issued a
* Flood Warning for...
Southeastern Jasper County in southeastern Texas...
North Central Orange County in southeastern Texas...
* Until 530 PM CDT Thursday.
* At 534 PM CDT, Flooding is already occurring in the warned area
along Cow Creek. Moderate flooding is expected 18 to 19 feet
expected on the gage at Mariceville.
Some locations that will experience flooding include...
Orange and Vidor.
Flooding is occurring along the Cow Bayou.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
&&
LAT...LON 3029 9400 3034 9401 3034 9392 3027 9391
3026 9390 3025 9390 3024 9390 3024 9389
3023 9388 3017 9389 3014 9388 3014 9392
3016 9394 3024 9395
$$
Brazzell3 follow-up statements
313
WGUS44 KLCH 191416
FLWLCH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Lake Charles LA
916 AM CDT Wed May 19 2021
TXC241-361-242230-
/O.EXT.KLCH.FA.W.0008.000000T0000Z-210524T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jasper TX-Orange TX-
916 AM CDT Wed May 19 2021
The National Weather Service in Lake Charles has extended the
* Flood Warning for...
Southeastern Jasper County in southeastern Texas...
North Central Orange County in southeastern Texas...
* Until 530 PM CDT Monday.
* At 916 AM CDT, Flooding is already occurring in the warned area
along Cow Creek. Moderate to major flooding is expected 18 to 20
feet is expected on the gage at Mariceville.
Some locations that will experience flooding include...
Orange and Vidor.
Flooding is occurring along the Cow Bayou.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
&&
LAT...LON 3029 9400 3034 9401 3034 9392 3027 9391
3026 9390 3025 9390 3024 9390 3024 9389
3023 9388 3017 9389 3014 9388 3014 9392
3016 9394 3024 9395
$$
Brazzell810
WGUS84 KLCH 201837
FLSLCH
Flood Statement
National Weather Service Lake Charles LA
137 PM CDT Thu May 20 2021
TXC241-361-242230-
/O.CON.KLCH.FA.W.0008.000000T0000Z-210524T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jasper TX-Orange TX-
137 PM CDT Thu May 20 2021
...FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM CDT MONDAY FOR
SOUTHEASTERN JASPER AND NORTH CENTRAL ORANGE COUNTIES...
At 137 PM CDT, Gage reports indicated Flooding Occurring along Cow
Bayou.
Some locations that will experience flooding include...
Orange and Vidor.
Flooding is occurring along the Cow Bayou.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
&&
LAT...LON 3029 9400 3034 9401 3034 9392 3027 9391
3026 9390 3025 9390 3024 9390 3024 9389
3023 9388 3017 9389 3014 9388 3014 9392
3016 9394 3024 9395
$$
Brazzell467
WGUS84 KLCH 220508
FLSLCH
Flood Statement
National Weather Service Lake Charles LA
1208 AM CDT Sat May 22 2021
TXC241-361-242230-
/O.CON.KLCH.FA.W.0008.000000T0000Z-210524T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jasper TX-Orange TX-
1208 AM CDT Sat May 22 2021
...FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM CDT MONDAY FOR
SOUTHEASTERN JASPER AND NORTH CENTRAL ORANGE COUNTIES...
At 1208 AM CDT, Gage reports indicated Flooding Occurring along Cow
Bayou.
Some locations that will experience flooding include...
Orange and Vidor.
Flooding is occurring along the Cow Bayou.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
&&
LAT...LON 3029 9400 3034 9401 3034 9392 3027 9391
3026 9390 3025 9390 3024 9390 3024 9389
3023 9388 3017 9389 3014 9388 3014 9392
3016 9394 3024 9395
$$
BrazzellWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this areal flood warning went out at May 17, 5:07 PM CDT, 27 minutes earlier.
Area forecast discussion, May 17, 5:07 PM CDT, 27 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Lake Charles LA
Issued by National Weather Service Brownsville TX
507 PM CDT Mon May 17 2021
.SYNOPSIS...
A wet and active period through most of the week with the
possibility of heavy rainfall along with strong storms.
&&
.SHORT TERM (Tonight through Tuesday night): Will continue rain
chances for the forecast area tonight as the 500mb shortwave trough
across Arkansas extending southward into Louisiana continues to
provide unsettled weather across the area. Another round of showers
and thunderstorms...producing heavy rainfall...will develop across
the region Tuesday as a 500mb shortwave trough moves into east Texas
Tuesday. WPC has placed southern Louisiana and most of east Texas
into a moderate risk of excessive rainfall for the day 2 outlook.
A Flash Flood Watch continues for southwest LA and portions of
east Texas tonight through Thursday.
.LONG TERM (Wednesday through Monday): Heavy rainfall to continue
across east Texas extending into western portions of Louisiana
Wednesday as showers and thunderstorms develop ahead of a 500mb
trough axis just east of the lee side of the Rockies across the
south-central United States. WPC has a marginal to slight risk of
excessive rainfall across western LA and a moderate risk of
excessive rainfall across east Texas in the day 3 outlook. High rain
chances will continue through the rest of the week as the upper
level trough axis across Texas Thursday before beginning to shear
out Friday with a 500mb ridge developing across the southeast United
States. Rain chances will diminish for the weekend as the upper
level ridge moves westward Saturday and the abundant low to mid
level moisture across the area shifts westward. Subsidence should
prevail across Louisiana through the rest of the weekend into early
next week.
&&
.MARINE...Light to moderate southeast winds will prevail across the
bay waters tonight into Tuesday and moderate to strong southeast
winds will prevail across the offshore waters of the southwest
Louisiana coast tonight through Tuesday. This will provide SCEC
conditions across the offshore waters tonight through Tuesday. The
pressure gradient is expected to increase across the southwest LA
coast Tuesday night and SCEC conditions will be likely across the
bay waters and nearshore coastal waters and Small Craft Advisories
will be likely across the far offshore coastal waters as moderate
to strong southeast winds develop along the coast and strong
southeast winds develop offshore.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 69 83 70 82 / 50 80 30 90
LCH 71 85 73 83 / 50 80 60 90
LFT 70 83 70 82 / 70 80 50 80
BPT 71 83 73 82 / 50 70 70 80
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Thursday evening for LAZ027>033-
041>045-052>055-073-074.
TX...Flash Flood Watch through Thursday evening for TXZ180-201-215-
216-259>262.
GM...Small Craft Exercise Caution through Tuesday evening for GMZ450-
452-455-470-472-475.
&&
PUBLIC...61Hazardous weather outlook, May 17, 4:21 PM CDT, 1 hour 13 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA Issued by National Weather Service Brownsville TX 421 PM CDT Mon May 17 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-182130- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 421 PM CDT Mon May 17 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. Heavy rainfall with Flash Flooding and strong to severe thunderstorms. The Risk levels are as follows... Slight Risk (Level 3 out of 4) for Excessive Rainfall. Marginal Risk (Level 2 out of 5) for Severe Weather. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The potential for heavy rainfall and strong to severe thunderstorms will continue through Thursday. The Risk levels are as follows... Tuesday...Moderate Risk for Excessive Rainfall. Slight Risk for Severe Weather. Wednesday...Moderate Risk (Level 3 out of 4) for Excessive Rainfall for southeast Texas, Slight Risk for southwest Louisiana. Marginal Risk for Severe Weather. Thursday through the Weekend additional heavy rainfall and flooding is possible. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. GMZ430-432-435-450-452-455-470-472-475-182130- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 421 PM CDT Mon May 17 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Moderate southeast flow with breezy winds and rough seas. Small craft should exercise caution. Strong thunderstorms with potential waterspouts possible. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Moderate to strong southeast flow and rough seas will persist through mid week with the possibility of small craft advisory conditions. Also, tides will be elevated with some potential for a coastal flood advisory. Strong thunderstorms possible Tuesday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Local storm report, May 17, 3:55 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
355 PM CDT MON MAY 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM FLASH FLOOD 1 E LAKE CHARLES REGION 30.12N 93.21W
05/17/2021 CALCASIEU LA MESONET
WATER OVER THE ROAD FROM CPPJ GAGE.
&&Local storm report, May 17, 3:58 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
358 PM CDT MON MAY 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM FLASH FLOOD FANNETT 29.93N 94.25W
05/17/2021 JEFFERSON TX BROADCAST MEDIA
WATER IN SEVERAL HOMES
&&Local storm report, May 17, 4:07 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
407 PM CDT MON MAY 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0117 PM TORNADO 1 E LAKE CHARLES REGION 30.13N 93.21W
05/17/2021 CALCASIEU LA PUBLIC
PUBLIC REPORTS HOUSE WAS HIT BY A TORNADO WITH ROOF
DAMAGE.
&&Local storm report, May 17, 4:08 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
408 PM CDT MON MAY 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TORNADO 4 NNW JENNINGS 30.28N 92.68W
05/17/2021 JEFFERSON DAVIS LA PUBLIC
ROPE TORNADO MOVED ACROSS A FIELD THEN LIFTED.
&&
MOGGEDLocal storm report, May 17, 4:20 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
420 PM CDT MON MAY 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM TORNADO 5 NE CROWLEY 30.27N 92.33W
05/17/2021 ACADIA LA TRAINED SPOTTER
PUBLIC REPORTS TORNADO
&&Local storm report, May 17, 5:03 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
503 PM CDT MON MAY 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM FLASH FLOOD 2 SSW LAKE CHARLES 30.18N 93.21W
05/17/2021 CALCASIEU LA MESONET
GAGE AT CONTROBAND BAYOU INDICATES PEAK OF 2 FEET ABOVE
THE 1 PERCENT ANNUAL CHANCE LEVEL.
&&The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 3:44 AM CDT | Severe Thunderstorm Warning | LCH | Jefferson | 61 min |
| May 17, 3:56 AM CDT | Special Weather Statement | LCH | Orange | 49 min |
| May 17, 4:22 AM CDT | Severe Thunderstorm Warning | LCH | Jefferson | 53 min |
| May 17, 5:28 AM CDT | Tornado Warning | LCH | Newton | 32 min |
| May 17, 9:34 AM CDT | Flash Flood Warning | LCH | Jasper, Newton | 5 hr |
| May 17, 9:37 AM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Newton | 5 hr |
| May 17, 9:40 AM CDT | Flash Flood Warning | LCH | Jefferson, Orange | 5 hr |
| May 17, 9:54 AM CDT | Areal Flood Warning | LCH | Newton | 72 hr |
| May 17, 10:32 AM CDT | River Flood Warning | LCH | Jasper, Tyler | 32 days |
| May 17, 11:21 AM CDT | Flash Flood Watch | LCH | Hardin, Jasper, Newton, Tyler | 5 days |
| May 17, 11:52 AM CDT | Flash Flood Warning | LCH | Jefferson | 9 hr |
| May 17, 12:33 PM CDT | River Flood Warning | LCH | Hardin, Jefferson, Orange | 28 days |
| May 17, 2:03 PM CDT | Flash Flood Warning | LCH | Jefferson, Orange | 7 hr |
| May 17, 2:19 PM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Newton | 5 hr |
| May 17, 2:24 PM CDT | Flash Flood Warning | LCH | Jasper, Newton | 3 hr |
| May 17, 3:56 PM CDT | River Flood Warning | LCH | Hardin, Jefferson, Orange | 14 days |
| May 17, 6:50 PM CDT | Areal Flood Warning | LCH | Hardin, Jasper, Newton, Tyler | 3 hr |
Nearby
Areal Flood Warnings in Texas, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.